Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What causes swelling on left arm after BCG vaccine?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1804 Questions
Question
I have just noticed that there is a lump in my 6 months baby's armpit (left arm). It was not there few days back(15-20 days back). Photo for the same is attached for your reference. Please look into this and let me know what kind of lump is this and what is the treatment?
Posted Fri, 15 Aug 2014 in Child Health
 
 
Answered by Dr. Arun 47 minutes later
Brief Answer:
could be lymph node swelling or abscess

Detailed Answer:
Hi
Thanks for writing to health care magic.
After seeing the picture and reading your history that there was a big swelling on left arm after bcg vaccine, the possibility I think is
1. BCG adenitis . Bcg vaccine can cause reactive lymph node swelling which usually happens in the axillary area , like in your child.
Usually if the size is less than 1.5 cm nothing needs to be done, it may settle spontaneously.
But in your child, the size is large and swelling of this size needs surgical aspiration or excision along with 6 months of isoniazid medication once daily.Discuss with your pediatrician about this.
Don't worry, it will settle with this procedure I mentioned .
Wishing him speedy recovery
Dr Arun
Above answer was peer-reviewed by
 
Follow-up: What causes swelling on left arm after BCG vaccine? 7 hours later
Can you please let me know isoniazid medication (medicine name) which we can use for this?
 
 
Answered by Dr. Arun 7 minutes later
Brief Answer:
ipcazide

Detailed Answer:
For babies you can use ipcazide syrup .
Or any brand of isoniazid tablet like inatos, etc
But this will need prescription for which you need to meet your doctor.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor